Alert archive / Oklahoma / Wind Advisories in 2008
Wind Advisory 11, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Feb 14, 2008, 4:36 AM CST for 21 counties in Oklahoma. It took effect at Feb 14, 2008, 9:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2008, 4:36 AM CST (10:36 UTC)
- In effect from
- Feb 14, 2008, 9:00 AM CST
- Expired
- Feb 14, 2008, 3:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Norman, OK
All 21 counties
Atoka County, OK, Bryan County, OK, Carter County, OK, Cleveland County, OK, Coal County, OK, Garvin County, OK, Hughes County, OK, Johnston County, OK, Kay County, OK, Lincoln County, OK, Logan County, OK, Love County, OK, Marshall County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Seminole County, OK
The radar
The Norman radar (KTLX), 48 km from the middle of the area, began a volume at 10:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 10.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2830 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 457 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KOUN 141036 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 436 AM CST THU FEB 14 2008 ...WIND ADVISORY IN EFFECT... .A CORE OF STRONG WINDS JUST ABOVE THE SURFACE WILL BEGIN TO REACH THE SURFACE THIS MORNING AND CONTINUE INTO THE AFTERNOON. THESE WINDS ARE ASSOCIATED WITH THE LOW LEVEL JET AND APPROACH OF A STRONG COLD FRONT THAT WILL MOVE THROUGH THE AREA TONIGHT. OKZ008-013-019-020-025-026-028>032-040>043-046>048-050>052-142100- /O.NEW.KOUN.WI.Y.0011.080214T1500Z-080214T2100Z/ KAY-NOBLE-LOGAN-PAYNE-OKLAHOMA-LINCOLN-MCCLAIN-CLEVELAND- POTTAWATOMIE-SEMINOLE-HUGHES-GARVIN-MURRAY-PONTOTOC-COAL-CARTER- JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN- INCLUDING THE CITIES OF...PONCA CITY...PERRY...GUTHRIE... STILLWATER...OKLAHOMA CITY...CHANDLER...PURCELL...NORMAN... MOORE...SHAWNEE...SEMINOLE...HOLDENVILLE...PAULS VALLEY... SULPHUR...ADA...COALGATE...ARDMORE...TISHOMINGO...ATOKA... MARIETTA...MADILL...DURANT 436 AM CST THU FEB 14 2008 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 3 PM CST THIS AFTERNOON... SOUTH WINDS OF 25 TO 30 MPH WITH GUSTS IN EXCESS OF 40 MPH ARE LIKELY TODAY. THE WINDS SHOULD BEGIN TO DIMINISH NEAR INTERSTATE 35 BY EARLY THIS AFTERNOON AS A COLD FRONT NEARS THE AREA. STRONG WINDS WILL CONTINUE ACROSS SOUTHEAST OKLAHOMA THROUGH MID AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JAMES
2 follow-up statements
000 WWUS74 KOUN 141741 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1141 AM CST THU FEB 14 2008 ...WIND ADVISORY IN EFFECT... .WITH AN UPPER LEVEL STORM DROPPING THROUGH THE ROCKIES...A STRONG LOW LEVEL JET HAD DEVELOPED EARLY THIS MORNING. THE LOW LEVEL JET WILL GRADUALLY DISSIPATE THIS AFTERNOON...BUT SOUTH TO SOUTHWEST WINDS WILL REMAIN GUSTY OVER CENTRAL AND EASTERN OKLAHOMA THROUGH 3 PM. OKZ008-013-019-020-025-026-028>032-040>043-046>048-050>052-142100- /O.CON.KOUN.WI.Y.0011.000000T0000Z-080214T2100Z/ KAY-NOBLE-LOGAN-PAYNE-OKLAHOMA-LINCOLN-MCCLAIN-CLEVELAND- POTTAWATOMIE-SEMINOLE-HUGHES-GARVIN-MURRAY-PONTOTOC-COAL-CARTER- JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN- INCLUDING THE CITIES OF...PONCA CITY...PERRY...GUTHRIE... STILLWATER...OKLAHOMA CITY...CHANDLER...PURCELL...NORMAN... MOORE...SHAWNEE...SEMINOLE...HOLDENVILLE...PAULS VALLEY... SULPHUR...ADA...COALGATE...ARDMORE...TISHOMINGO...ATOKA... MARIETTA...MADILL...DURANT 1141 AM CST THU FEB 14 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. THE STRONGEST WINDS WILL OCCUR EARLY THIS AFTERNOON...FROM THE SOUTH TO SOUTHWEST AT 20 TO 30 MPH. LOCAL GUSTS MAY EXCEED 40 MPH. WINDS WILL DECREASE THIS AFTERNOON...ESPECIALLY NEAR INTERSTATE 35...THEN EVENTUALLY INTO SOUTHEAST OKLAHOMA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BURKE
000 WWUS74 KOUN 142103 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 302 PM CST THU FEB 14 2008 ...WIND ADVISORY ALLOWED TO EXPIRE... .THE WIND ADVISORY THAT WAS IN EFFECT FOR CENTRAL AND SOUTHERN OKLAHOMA HAS BEEN ALLOWED TO EXPIRE. WIND SPEEDS HAD DECREASED..WITH FEWER GUSTS. OKZ008-013-019-020-025-026-028>032-040>043-046>048-050>052-142215- /O.EXP.KOUN.WI.Y.0011.000000T0000Z-080214T2100Z/ KAY-NOBLE-LOGAN-PAYNE-OKLAHOMA-LINCOLN-MCCLAIN-CLEVELAND- POTTAWATOMIE-SEMINOLE-HUGHES-GARVIN-MURRAY-PONTOTOC-COAL-CARTER- JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN- INCLUDING THE CITIES OF...PONCA CITY...PERRY...GUTHRIE... STILLWATER...OKLAHOMA CITY...CHANDLER...PURCELL...NORMAN... MOORE...SHAWNEE...SEMINOLE...HOLDENVILLE...PAULS VALLEY... SULPHUR...ADA...COALGATE...ARDMORE...TISHOMINGO...ATOKA... MARIETTA...MADILL...DURANT 302 PM CST THU FEB 14 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS HAD DECREASED TO THE 15 TO 25 MPH RANGE. BREEZY WINDS WILL CONTINUE FROM THE NORTH BEHIND A COLD FRONT...BUT WIND SPEEDS WILL NOT BECOME EXCESSIVE THIS EVENING. $$ BURKE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Feb 13, 8:29 PM CST, 8 hours 7 minutes earlier.
Area forecast discussion, Feb 13, 8:29 PM CST, 8 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
829 PM CST WED FEB 13 2008
.DISCUSSION...
GUSTY SOUTH WINDS WILL CONTINUE THROUGH THE NIGHT...ESPECIALLY IN
THE WESTERN PART OF OKLAHOMA. BECAUSE OF THIS THE FORECASTS FOR
OVERNIGHT TEMPERATURES HAVE BEEN INCREASED. OTHERWISE ALL AREAS
WILL HAVE A VERY WARM AND DRY NIGHT WITH SOME WIND. NO OTHER
CHANGES WERE NECESSARY AT MID-EVENING.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 40 59 22 31 / 0 10 30 20
HOBART OK 42 59 22 33 / 0 10 20 20
WICHITA FALLS TX 45 71 25 32 / 0 0 40 40
GAGE OK 34 44 15 35 / 10 10 20 10
PONCA CITY OK 39 51 19 30 / 0 10 20 20
DURANT OK 39 65 30 31 / 0 0 50 40
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR OKZ037>039-044-045.
TX...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR TXZ083>090.
&&
99/99Hazardous weather outlook, Feb 13, 11:44 AM CST, 16 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1144 AM CST WED FEB 13 2008
OKZ004>048-050>052-TXZ083>090-141300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1144 AM CST WED FEB 13 2008
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.
DISCUSSION...
ALTHOUGH TEMPERATURES WILL BE WARMER THIS AFTERNOON AND TONIGHT...
THE AIRMASS WILL REMAIN TOO DRY FOR THUNDERSTORM DEVELOPMENT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST THURSDAY FEB 14.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...0 PERCENT.
OTHER HAZARDOUS WEATHER...
VERY DRY AND WARMER CONDITIONS WILL COMBINE WITH BREEZY SOUTHERLY
WINDS IN WESTERN OKLAHOMA AND WESTERN NORTH TEXAS...RESULTING IN
ELEVATED FIRE DANGER. PLEASE REFER TO THE RED FLAG WARNING
FOR ADDITIONAL INFORMATION.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER SOUTHEAST OKLAHOMA
THURSDAY NIGHT. GULF MOISTURE WILL JUST BEGIN RETURNING TO THAT
REGION AT THE SAME TIME THAT A STRONG COLD FRONT DROPS DOWN FROM THE
NORTH. A SMALL AMOUNT OF INSTABILITY WILL DEVELOP BEHIND THE
FRONT...ELEVATED WELL ABOVE THE SURFACE. AN AREA OF RAIN WITH
EMBEDDED THUNDERSTORMS IS LIKELY TO THE EAST OF ARDMORE AND ADA FROM
LATE EVENING THROUGH THE NIGHT. THE MAIN HAZARD WILL BE OCCASIONAL
CLOUD TO GROUND LIGHTNING.
OTHER HAZARDOUS WEATHER...
FIRE UPDATE...
MUCH OF THURSDAY WILL AGAIN SEE WARM SOUTHWESTERLY WINDS THROUGHOUT
TEXAS AND INTO SOUTHERN OKLAHOMA. LOW HUMIDITY IN THAT REGION WILL
RESULT IN ELEVATED FIRE DANGER...AND A FIRE WEATHER WATCH IS IN
EFFECT.
WINTER WEATHER...
BEHIND THE COLD FRONT THURSDAY NIGHT...RAIN MAY CHANGE TO FREEZING
RAIN AND SLEET BEFORE ENDING. THE CHANCE FOR ANY SIGNIFICANT AMOUNT
OF ICE WILL OCCUR MAINLY SOUTH OF A LINE FROM ALTUS TO KINGFISHER
AND STILLWATER. FARTHER NORTH...THERE WILL BE SLIGHT CHANCE FOR
LIGHT SNOW. AT THIS TIME...IT APPEARS THAT THE CHANGE TO WINTRY
PRECIPITATION WILL TAKE PLACE LATE IN THE EVENT...WHICH WILL LIMIT
ACCUMULATIONS. THIS COULD...HOWEVER...RESULT IN POOR TRAVEL
CONDITIONS...AT LEAST LOCALLY. IF THE COLD AIR ARRIVES FASTER...THEN
THE DURATION AND AMOUNT OF ICE COULD INCREASE.
A LULL IN PRECIPITATION IS EXPECTED FROM MIDDAY FRIDAY THROUGH PART
OF SATURDAY. THEN AN UPPER LEVEL STORM WILL TRACK ACROSS THE
REGION...DRAWING UP GREATER LOW LEVEL MOISTURE...AND SOMEWHAT
HEAVIER PRECIPITATION. IF ENOUGH COLD AIR REMAINS IN PLACE...SOME OF
THE PRECIPITATION COULD FALL AS ICE OR SNOW. HEAVIER PRECIPITATION
WILL AFFECT THE AREA SOUTH AND EAST OF INTERSTATE 44.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
THURSDAY.
CJS/BURKEThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 4:41 AM CST | Red Flag Warning | OUN | Comanche, Cotton, Greer, Harmon, Jackson, Jefferson and 3 more | 14 hr |
Nearby
Wind Advisories in Oklahoma, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.